Alert archive / North Carolina / Frost Advisories in 2018
Frost Advisory 4, NWS Raleigh, NC
NWS Raleigh, NC issued this frost advisory at Oct 21, 2018, 3:56 AM EDT for 28 counties in North Carolina. It took effect at Oct 22, 2018, 12:00 AM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 21, 2018, 3:56 AM EDT (07:56 UTC)
- In effect from
- Oct 22, 2018, 12:00 AM EDT
- Expired
- Oct 22, 2018, 9:00 AM EDT
- In force
- 9 hr
- Issued by
- NWS Raleigh, NC
All 28 counties
Alamance County, NC, Anson County, NC, Chatham County, NC, Davidson County, NC, Durham County, NC, Edgecombe County, NC, Forsyth County, NC, Franklin County, NC, Granville County, NC, Guilford County, NC, Halifax County, NC, Harnett County, NC, Hoke County, NC, Johnston County, NC, Lee County, NC, Montgomery County, NC, Moore County, NC, Nash County, NC, Orange County, NC, Person County, NC, Randolph County, NC, Richmond County, NC, Scotland County, NC, Stanly County, NC, Vance County, NC, Wake County, NC, Warren County, NC, Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 52 km from the middle of the area, began a volume at 07:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 7.9 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1756 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
081 WWUS72 KRAH 210756 NPWRAH URGENT - WEATHER MESSAGE National Weather Service Raleigh NC 356 AM EDT Sun Oct 21 2018 ...FROST ADVISORY FOR MOST OF CENTRAL NORTH CAROLINA TONIGHT... .Canadian high pressure will build into central North Carolina today, depositing a chilly and dry air mass into our region. Surface winds will become light to near calm late tonight, permitting temperatures to fall into the 30s. Locations that see temperatures dip into the mid 30s will stand a good chance of experiencing a light frost by daybreak Monday. NCZ007>011-021>028-038>043-073>077-083>086-212200- /O.NEW.KRAH.FR.Y.0004.181022T0400Z-181022T1300Z/ Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham- Wake-Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Anson- Richmond-Scotland-Hoke- Including the cities of Bushy Fork, Concord, Roxboro, Surl, Oxford, Butner, Creedmoor, Dabney, Henderson, Norlina, Wise, Afton, Warrenton, Lake Gaston, Roanoke Rapids, Pfafftown, Stanleyville, Winston-Salem, Greensboro, Lake Townsend, High Point, Burlington, Graham, Chapel Hill, Carrboro, Bethesda, Durham, Research Triangle, Pilot, Ingleside, Louisburg, Franklinton, Nashville, Aventon, Red Oak, Sharpsburg, Spring Hope, Rocky Mount, Lexington, Thomasville, Asheboro, Ulah, Archdale, Trinity, Hasty, Siler City, Bynum, Moncure, Pittsboro, Raleigh, Cary, Smithfield, Clayton, Flowers, Selma, Benson, Coats Crossroads, New Hope, Wilson, Albemarle, Plyler, Troy, Biscoe, Mount Gilead, Pekin, Badin Lake, Eldorado, Southern Pines, Pinehurst, Aberdeen, Eagle Springs, Seven Lakes, Cumnock, Gum Springs, Sanford, Tramway, Dunn, Anderson Creek, Timberlake, Duncan, Erwin, Angier, Lillington, Wadesboro, Polkton, Rockingham, Hamlet, East Rockingham, Laurel Hill, Laurinburg, Antioch, Ashley Heights, Raeford, Rockfish, and Silver City 356 AM EDT Sun Oct 21 2018 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT MONDAY... The National Weather Service in Raleigh has issued a Frost Advisory, which is in effect from midnight tonight to 9 AM EDT Monday. * TEMPERATURES...ranging between 33 and 36 degrees. * TIMING...frost producing temperatures will occur after midnight through daybreak. * IMPACTS...Frost could harm sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A frost advisory means that frost is possible. Sensitive outdoor plants may be damaged if left uncovered. && $$
5 follow-up statements
924 WWUS72 KRAH 211406 NPWRAH URGENT - WEATHER MESSAGE National Weather Service Raleigh NC 1006 AM EDT Sun Oct 21 2018 ...FROST ADVISORY FOR MOST OF CENTRAL NORTH CAROLINA TONIGHT... .Canadian high pressure will build into central North Carolina today, depositing a chilly and dry air mass into our region. Surface winds will become light to near calm late tonight, permitting temperatures to fall into the 30s. Locations that see temperatures dip into the mid 30s will stand a good chance of experiencing a light frost by daybreak Monday. NCZ007>011-021>028-038>043-073>077-083>086-220000- /O.CON.KRAH.FR.Y.0004.181022T0400Z-181022T1300Z/ Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham- Wake-Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Anson- Richmond-Scotland-Hoke- Including the cities of Bushy Fork, Concord, Roxboro, Surl, Oxford, Butner, Creedmoor, Dabney, Henderson, Norlina, Wise, Afton, Warrenton, Lake Gaston, Roanoke Rapids, Pfafftown, Stanleyville, Winston-Salem, Greensboro, Lake Townsend, High Point, Burlington, Graham, Chapel Hill, Carrboro, Bethesda, Durham, Research Triangle, Pilot, Ingleside, Louisburg, Franklinton, Nashville, Aventon, Red Oak, Sharpsburg, Spring Hope, Rocky Mount, Lexington, Thomasville, Asheboro, Ulah, Archdale, Trinity, Hasty, Siler City, Bynum, Moncure, Pittsboro, Raleigh, Cary, Smithfield, Clayton, Flowers, Selma, Benson, Coats Crossroads, New Hope, Wilson, Albemarle, Plyler, Troy, Biscoe, Mount Gilead, Pekin, Badin Lake, Eldorado, Southern Pines, Pinehurst, Aberdeen, Eagle Springs, Seven Lakes, Cumnock, Gum Springs, Sanford, Tramway, Dunn, Anderson Creek, Timberlake, Duncan, Erwin, Angier, Lillington, Wadesboro, Polkton, Rockingham, Hamlet, East Rockingham, Laurel Hill, Laurinburg, Antioch, Ashley Heights, Raeford, Rockfish, and Silver City 1006 AM EDT Sun Oct 21 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT MONDAY... * TEMPERATURES...Ranging between 33 and 36 degrees. * TIMING...Frost producing temperatures will occur after midnight through daybreak. * IMPACTS...Frost could harm sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A frost advisory means that frost is possible. Sensitive outdoor plants may be damaged if left uncovered. && $$
654 WWUS72 KRAH 211854 NPWRAH URGENT - WEATHER MESSAGE National Weather Service Raleigh NC 254 PM EDT Sun Oct 21 2018 ...FROST ADVISORY FOR MOST OF CENTRAL NORTH CAROLINA TONIGHT... .Canadian high pressure will build into central North Carolina this afternoon, depositing a chilly and dry air mass into our region. Surface winds will become light to near calm late tonight, permitting temperatures to fall into the 30s. Locations that see temperatures dip into the mid 30s will stand a good chance of experiencing a light frost by daybreak Monday. NCZ007>011-021>028-038>043-073>077-083>086-220600- /O.CON.KRAH.FR.Y.0004.181022T0400Z-181022T1300Z/ Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham- Wake-Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Anson- Richmond-Scotland-Hoke- Including the cities of Bushy Fork, Concord, Roxboro, Surl, Oxford, Butner, Creedmoor, Dabney, Henderson, Norlina, Wise, Afton, Warrenton, Lake Gaston, Roanoke Rapids, Pfafftown, Stanleyville, Winston-Salem, Greensboro, Lake Townsend, High Point, Burlington, Graham, Chapel Hill, Carrboro, Bethesda, Durham, Research Triangle, Pilot, Ingleside, Louisburg, Franklinton, Nashville, Aventon, Red Oak, Sharpsburg, Spring Hope, Rocky Mount, Lexington, Thomasville, Asheboro, Ulah, Archdale, Trinity, Hasty, Siler City, Bynum, Moncure, Pittsboro, Raleigh, Cary, Smithfield, Clayton, Flowers, Selma, Benson, Coats Crossroads, New Hope, Wilson, Albemarle, Plyler, Troy, Biscoe, Mount Gilead, Pekin, Badin Lake, Eldorado, Southern Pines, Pinehurst, Aberdeen, Eagle Springs, Seven Lakes, Cumnock, Gum Springs, Sanford, Tramway, Dunn, Anderson Creek, Timberlake, Duncan, Erwin, Angier, Lillington, Wadesboro, Polkton, Rockingham, Hamlet, East Rockingham, Laurel Hill, Laurinburg, Antioch, Ashley Heights, Raeford, Rockfish, and Silver City 254 PM EDT Sun Oct 21 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT MONDAY... * TEMPERATURES...Ranging between 33 and 36 degrees. * TIMING...Frost producing temperatures will occur after midnight through daybreak. * IMPACTS...Frost could harm sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A frost advisory means that frost is possible. Sensitive outdoor plants may be damaged if left uncovered. && $$
630 WWUS72 KRAH 220053 NPWRAH URGENT - WEATHER MESSAGE National Weather Service Raleigh NC 853 PM EDT Sun Oct 21 2018 ...FREEZE WARNING FOR THE WESTERN PIEDMONT ALONG WITH A FROST ADVISORY FOR THE COASTAL PLAIN AND SANDHILLS... .Canadian high pressure will build into central North Carolina this evening, depositing a chilly and dry air mass into our region. Surface winds have already become calm, permitting temperatures to fall into the 30s. NCZ007-021>024-038>040-073>076-083-084-221200- /O.UPG.KRAH.FR.Y.0004.181022T0400Z-181022T1300Z/ /O.NEW.KRAH.FZ.W.0003.181022T0400Z-181022T1300Z/ Person-Forsyth-Guilford-Alamance-Orange-Davidson-Randolph-Chatham- Stanly-Montgomery-Moore-Lee-Anson-Richmond- Including the cities of Bushy Fork, Concord, Roxboro, Surl, Pfafftown, Stanleyville, Winston-Salem, Greensboro, Lake Townsend, High Point, Burlington, Graham, Chapel Hill, Carrboro, Lexington, Thomasville, Asheboro, Ulah, Archdale, Trinity, Hasty, Siler City, Bynum, Moncure, Pittsboro, Albemarle, Plyler, Troy, Biscoe, Mount Gilead, Pekin, Badin Lake, Eldorado, Southern Pines, Pinehurst, Aberdeen, Eagle Springs, Seven Lakes, Cumnock, Gum Springs, Sanford, Tramway, Wadesboro, Polkton, Rockingham, Hamlet, and East Rockingham 853 PM EDT Sun Oct 21 2018 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT MONDAY... The National Weather Service in Raleigh has issued a Freeze Warning, which is in effect from midnight tonight to 9 AM EDT Monday. The Frost Advisory is no longer in effect. * TEMPERATURES...As low as 30 degrees. * TIMING...Freezing temperatures will occur after midnight through daybreak. * IMPACTS...Freezing temperatures could kill sensitive vegetation and damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A freeze warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ NCZ008>011-025>028-041>043-077-085-086-221200- /O.CON.KRAH.FR.Y.0004.181022T0400Z-181022T1300Z/ Granville-Vance-Warren-Halifax-Durham-Franklin-Nash-Edgecombe- Wake-Johnston-Wilson-Harnett-Scotland-Hoke- Including the cities of Oxford, Butner, Creedmoor, Dabney, Henderson, Norlina, Wise, Afton, Warrenton, Lake Gaston, Roanoke Rapids, Bethesda, Durham, Research Triangle, Pilot, Ingleside, Louisburg, Franklinton, Nashville, Aventon, Red Oak, Sharpsburg, Spring Hope, Rocky Mount, Raleigh, Cary, Smithfield, Clayton, Flowers, Selma, Benson, Coats Crossroads, New Hope, Wilson, Dunn, Anderson Creek, Timberlake, Duncan, Erwin, Angier, Lillington, Laurel Hill, Laurinburg, Antioch, Ashley Heights, Raeford, Rockfish, and Silver City 853 PM EDT Sun Oct 21 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT MONDAY... * TEMPERATURES...Ranging between 33 and 36 degrees. * TIMING...Frost producing temperatures will occur after midnight through daybreak. * IMPACTS...Frost could harm sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A frost advisory means that frost is possible. Sensitive outdoor plants may be damaged if left uncovered. && $$
984 WWUS72 KRAH 220737 NPWRAH URGENT - WEATHER MESSAGE National Weather Service Raleigh NC 337 AM EDT Mon Oct 22 2018 ...FREEZE WARNING FOR THE WESTERN PIEDMONT ALONG WITH A FROST ADVISORY FOR THE COASTAL PLAIN AND SANDHILLS... .Canadian high pressure overhead has deposited a cold dry air mass into central NC. This will result in early morning temperatures between 30 and 35 degrees across most of the Piedmont as well as sections of the Coastal Plain and western Sandhills. NCZ007-021>024-038>040-073>076-083-084-221300- /O.CON.KRAH.FZ.W.0003.000000T0000Z-181022T1300Z/ Person-Forsyth-Guilford-Alamance-Orange-Davidson-Randolph-Chatham- Stanly-Montgomery-Moore-Lee-Anson-Richmond- Including the cities of Bushy Fork, Concord, Roxboro, Surl, Pfafftown, Stanleyville, Winston-Salem, Greensboro, Lake Townsend, High Point, Burlington, Graham, Chapel Hill, Carrboro, Lexington, Thomasville, Asheboro, Ulah, Archdale, Trinity, Hasty, Siler City, Bynum, Moncure, Pittsboro, Albemarle, Plyler, Troy, Biscoe, Mount Gilead, Pekin, Badin Lake, Eldorado, Southern Pines, Pinehurst, Aberdeen, Eagle Springs, Seven Lakes, Cumnock, Gum Springs, Sanford, Tramway, Wadesboro, Polkton, Rockingham, Hamlet, and East Rockingham 337 AM EDT Mon Oct 22 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * TEMPERATURES...As low as 30. * TIMING...Freezing temperatures will occur through daybreak. * IMPACTS...Freezing temperatures could kill sensitive vegetation and damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A freeze warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ NCZ008>011-025>028-041>043-077-085-086-221300- /O.CON.KRAH.FR.Y.0004.000000T0000Z-181022T1300Z/ Granville-Vance-Warren-Halifax-Durham-Franklin-Nash-Edgecombe- Wake-Johnston-Wilson-Harnett-Scotland-Hoke- Including the cities of Oxford, Butner, Creedmoor, Dabney, Henderson, Norlina, Wise, Afton, Warrenton, Lake Gaston, Roanoke Rapids, Bethesda, Durham, Research Triangle, Pilot, Ingleside, Louisburg, Franklinton, Nashville, Aventon, Red Oak, Sharpsburg, Spring Hope, Rocky Mount, Raleigh, Cary, Smithfield, Clayton, Flowers, Selma, Benson, Coats Crossroads, New Hope, Wilson, Dunn, Anderson Creek, Timberlake, Duncan, Erwin, Angier, Lillington, Laurel Hill, Laurinburg, Antioch, Ashley Heights, Raeford, Rockfish, and Silver City 337 AM EDT Mon Oct 22 2018 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * TEMPERATURES...Ranging between 33 and 36 degrees. * TIMING...Frost producing temperatures will occur through daybreak. * IMPACTS...Frost could harm sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A frost advisory means that frost is possible. Sensitive outdoor plants may be damaged if left uncovered. && $$
049 WWUS72 KRAH 221254 NPWRAH URGENT - WEATHER MESSAGE National Weather Service Raleigh NC 854 AM EDT Mon Oct 22 2018 NCZ007-021>024-038>040-073>076-083-084-221400- /O.EXP.KRAH.FZ.W.0003.000000T0000Z-181022T1300Z/ Person-Forsyth-Guilford-Alamance-Orange-Davidson-Randolph-Chatham- Stanly-Montgomery-Moore-Lee-Anson-Richmond- Including the cities of Bushy Fork, Concord, Roxboro, Surl, Pfafftown, Stanleyville, Winston-Salem, Greensboro, Lake Townsend, High Point, Burlington, Graham, Chapel Hill, Carrboro, Lexington, Thomasville, Asheboro, Ulah, Archdale, Trinity, Hasty, Siler City, Bynum, Moncure, Pittsboro, Albemarle, Plyler, Troy, Biscoe, Mount Gilead, Pekin, Badin Lake, Eldorado, Southern Pines, Pinehurst, Aberdeen, Eagle Springs, Seven Lakes, Cumnock, Gum Springs, Sanford, Tramway, Wadesboro, Polkton, Rockingham, Hamlet, and East Rockingham 854 AM EDT Mon Oct 22 2018 ...FREEZE WARNING WILL EXPIRE AT 9 AM EDT THIS MORNING... Temperatures will continue to rise above freezing through the morning. $$ NCZ008>011-025>028-041>043-077-085-086-221400- /O.EXP.KRAH.FR.Y.0004.000000T0000Z-181022T1300Z/ Granville-Vance-Warren-Halifax-Durham-Franklin-Nash-Edgecombe- Wake-Johnston-Wilson-Harnett-Scotland-Hoke- Including the cities of Oxford, Butner, Creedmoor, Dabney, Henderson, Norlina, Wise, Afton, Warrenton, Lake Gaston, Roanoke Rapids, Bethesda, Durham, Research Triangle, Pilot, Ingleside, Louisburg, Franklinton, Nashville, Aventon, Red Oak, Sharpsburg, Spring Hope, Rocky Mount, Raleigh, Cary, Smithfield, Clayton, Flowers, Selma, Benson, Coats Crossroads, New Hope, Wilson, Dunn, Anderson Creek, Timberlake, Duncan, Erwin, Angier, Lillington, Laurel Hill, Laurinburg, Antioch, Ashley Heights, Raeford, Rockfish, and Silver City 854 AM EDT Mon Oct 22 2018 ...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING... Temperatures will continue to rise through the morning. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this frost advisory went out at Oct 21, 3:45 AM EDT, 11 minutes earlier.
Area forecast discussion, Oct 21, 3:45 AM EDT, 11 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 345 AM EDT Sun Oct 21 2018 .SYNOPSIS... Chilly high pressure will build into southern Virginia and the Carolinas today, and extend across the region Monday then drift offshore. A dry cold front will cross the area Tuesday followed by another high pressure system which will build into the region on Wednesday. && .NEAR TERM /THROUGH TONIGHT/... As of 345 AM Sunday... Initial surge of low level cold air advection traversing the Piedmont at 07Z with gusts 30-35kts bring reported at locations north and west of RDU. This surge will continue to move sewd associated with the mid level trough rotating through the region. After the initial surge, gusts will temporarily diminish to 18-22kts before ramping up briefly after sunrise back to 22-26kts. These gusts will persist until mid day afterwhich, gusts will be weaker (~18kts or less) and less frequent as the sfc high begins to build into the region. Strong cold air advection today will limit the diurnal temperature recovery to 10-14 degrees from the early morning lows. Afternoon temperatures will be a solid 12 to 15 degrees below normal, ranging from the mid and upper 50s north to the lower 60s south. Tonight, sfc high pressure will continue to build/extend across the region. Light nly winds this evening expected to decouple later tonight, especially across the Piedmont. With overnight temperatures dropping into the 30s, patchy to areas of frost appear to be a good probability over most of the region excluding the far southeast counties. Plan to issue a frost advisory for a large portion of central NC for late night-early Monday. Expect the frost to be more prominent for locations north and west of Raleigh where the winds will decouple the earliest. Expect the frost to be lighter and just spotty farther south and east of Raleigh where the sfc winds may not decouple until just prior to daybreak. && .SHORT TERM /MONDAY THROUGH TUESDAY/... As of 345 AM Sunday... Monday through Tuesday will feature a sfc high overhead Monday, drifting offshore by late Monday-Monday evening. A s/w crossing the Great Lakes into southern New England Monday night through Tuesday will propel a dry cold front sewd into central NC Tuesday afternoon and evening. The atmosphere appears too dry at this time to support precipitation, though a few patchy clouds may occur with the front. The air mass expected to modify this period. After a chilly start Monday morning, temperatures will rebound quickly in the dry air mass, recovering back into the 60-65 degree range by mid afternoon. Not as cool Monday night with temperatures generally in the 40-45 degree range. Modest sw flow ahead of the approaching cold front Tuesday should boost afternoon temperatures into the upper 60s-lower 70s. && .LONG TERM /MONDAY THROUGH SATURDAY/... As of 250 PM Saturday... The long term will be characterized by very little precipitation with temperatures mostly below normal. During the day Monday an area of surface high pressure will be overhead with a longwave trough axis centered across the eastern United States. 850 mb temperatures Monday afternoon rise to around 8 degrees C and the air mass begins to moderate. Over the Mountain West at this times heights remain above normal with another upper level low diving south out of Ontario. As the shortwave dives southeast so will a surface cold front. Central North Carolina will likely be just ahead of the front Tuesday afternoon. This will make Tuesday the warmest day of the long term with highs in the lower 70s. Late Tuesday night into Wednesday morning a reinforcing cold front will dive south across the zones with the GFS, ECMWF, CMC, and NAM all on board with this. No precipitation is expected with this front as PWATs remain around 0.5". The trough axis will move across the area Wednesday with the coolest 850 MB temperatures remaining just north of the area. This will allow for up to an 8 degree temperature spread Wednesday with highs in the lower 60s across the north and upper 60s towards KFAY. By Thursday, 850 mb temperatures fall to 3 to 5 degrees C (via the ECMWF and GFS) which will allow for high temperatures to struggle to reach 60 degrees F. On Friday, surface high pressure will move overhead as the upper level trough pulls east. As has been the trend the last couple of model runs, have delayed the onset of precipitation with the next system and kept Friday dry. The reason for the uncertainty here remains a shortwave that is forecast to come ashore across the Pacific Northwest Wednesday/ Thursday. This will likely need to be better sampled before track can be narrowed down. && .AVIATION /06Z SUNDAY THROUGH THURSDAY/... As of 145 AM Sunday... There is a high confidence that VFR parameters will occur across central NC through Monday night. The only caveat will be for blustery sfc winds through 18Z Sunday associated with the passage of a stout mid level trough. Sfc wind gusts near 30kts probable with the initial burst which will translate across the Piedmont between 06Z-11Z, and into the Coastal Plain and Sandhills, between 09Z-13Z. Otherwise frequent gusts in the 20-25kts anticipated through 15Z with gusts weakening and becoming less frequent by early afternoon. High pressure overhead tonight and Monday will maintain a quiet weather regime over central NC. A dry cold front will cross the area Tuesday afternoon. The only notable change will be the sfc winds veering from a WSW direction to a NW direction. The atmosphere appears too dry to support nothing more than a few patchy clouds. Another area of high pressure will build into the region for mid week, maintaining VFR parameters. && .RAH WATCHES/WARNINGS/ADVISORIES... Frost Advisory from midnight tonight to 9 AM EDT Monday for NCZ007>011-021>028-038>043-073>077-083>086. && SYNOPSIS...WSS NEAR TERM...WSS SHORT TERM...WSS LONG TERM...Haines AVIATION...WSS
Hazardous weather outlook, Oct 20, 4:19 AM EDT, 23 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 419 AM EDT Sat Oct 20 2018 NCZ007>011-021>028-038>043-073>078-083>086-088-089-210930- Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake- Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson- Richmond-Scotland-Hoke-Cumberland-Sampson- 419 AM EDT Sat Oct 20 2018 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A frost advisory will likely be needed Sunday night for sections of central North Carolina. Temperatures Sunday night are forecast to drop into the mid 30s across a large part of central North Carolina, mostly across the Piedmont and the northern Coastal Plain. This will lead to areas or patches of frost to form across most of this region late Sunday night through early Monday morning. Any frost across the Sandhills and southern Coastal Plain will be more patchy and very light. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Frost Advisories in North Carolina, 2018Every frost advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.